How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Muneeb Ali Your Own Question
Dr. Muneeb Ali
Dr. Muneeb Ali, Intensivist
Category: Medical
Satisfied Customers: 3136
Experience:  MBBS, MD, MCCM.Currently working in Critical Care Medicine with 10 year experience in Medicine
22950887
Type Your Medical Question Here...
Dr. Muneeb Ali is online now
A new question is answered every 9 seconds

I was vomiting for 2 days then it stopped. Now I'm

Customer Question

I was vomiting for 2 days then it stopped. Now I'm constipated for 3 days and I feel a knot like feeling in my upper abdomen my
JA: Have you seen a doctor about this yet? What medications are you taking?
Customer: No doctor, no MED's yet
JA: Anything else in your medical history you think the doctor should know?
Customer: I'm hep c positive, also I inject crystal method daily
Submitted: 1 month ago.
Category: Medical
Expert:  Dr. Muneeb Ali replied 1 month ago.

Hi,

Im sorry to hear about your symptoms. Is your abdomen distended? Is it tender to touch? Also are you able to pass gas via the rectum?

Expert:  Dr. Muneeb Ali replied 1 month ago.

Well from what you are describing there are a few conditions which can cause this sort of issue. The presence of vomiting in the beginning followed by constipation could be an indication that you could have developed acute intestinal obstruction. This is a condition in which there is a blockage in the intestines which could be excarebated by the drugs that you inject. This would a distended abdomen, tenderness (not always though) and absolute constipation. if this is the case then you need to have this evaluated ASAP by getting a abdominal xray done as well as an ultrasound. This should be done in the ER ASAP.

Another cause for these symptoms could be that you have developed acute pancreatitis as patients who inject drugs are at an increased risk of developing inflammation of the pancreas. This would cause abdominal pain, tenderness, distension as well as constipation in some cases. The diagnosis would be made with a CT scan of the abdomen as well as blood tests like lipase and amylase. The treatment is with IV fluids and antibiotics.

Lastly the upper abdominal pain as well as the constipation could be indicative of gastritis. This is a condition in which the lining of the stomach is inflammed which can also cause burning pain in the chest, metallic taste in the mouth and even blood in the vomitus or black colored stools. It is also possible that you could have developed a stomach ulcer which is now causing the symptoms. The diagnosis here is with a clinical examination and if needed an endoscopy.

Given your history of hepatitis C i would also like to exclude acute liver issues which can cause this sort of pain, now i would suggest that you use OTC prilosec for now but you need to go to urgent care or the ER to have this evaluated ASAP.

Do you have any more questions?

Please leave a POSITIVE rating by clicking on the stars above, until you do i am not compensated for my time. You can continue to ask follow-up questions even after the POSITIVE rating. You can also ask questions from me directly by going on the link below,

http://www.justanswer.com/medical/expert-dr-muneeb-ali/